Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 35, NWS Little Rock, AR

July 11, 2002Izard County, Sharp County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 11, 2002, 8:42 PM CDT for Izard County, Sharp County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2002, 8:42 PM CDT (01:42 UTC)
Expired
Jul 11, 2002, 10:45 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Izard County, AR, Sharp County, AR

The radar

The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2002-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2468 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2002-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2468 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 120142
FFWLIT
ARC065-135-120345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT THU JUL 11 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN SHARP COUNTY IN NORTH CENTRAL ARKANSAS
  EASTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 1045 PM CDT

* AT 840 PM CDT...DOPPLER RADAR INDICATED THAT OVER 3 INCHES OF RAIN 
  HAD FALLEN OVER PARTS OF SOUTHERN SHARP AND EASTERN IZARD          
  COUNTIES...ESPECIALLY NEAR THE TOWNS OF MAXVILLE AND SIDNEY. 

&&

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3612 9138 3591 9137 3595 9169 3591 9186
          3613 9185

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:55 PM CDT, 5 hours 47 minutes earlier.

Area forecast discussion, Jul 11, 2:55 PM CDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT THU JUL 11 2002

OF MAIN CONCERN IS STRONG UPPER LEVEL LOW PRESSURE SYSTEM WHICH
CONTINUES TO DEVELOP AND MOVE SOUTH TOWARDS ARKANSAS. A SIGNIFICANT
AMOUNT OF MOISTURE AND POSITIVE VORTICITY ADVECTION IS ASSOCIATED
WITH THIS SYSTEM. THIS WILL TRIGGER THE DEVELOPMENT OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS OVER MOST OF ARKANSAS AS THE
SYSTEM GETS CLOSER. AT THE MOMENT...EXPECT THE LOW TO BE CENTERED
OVER NORTHEAST MISSOURI BY FRIDAY MORNING. THE CENTER WILL LIKELY BE
OVER SOUTHEAST MISSOURI BY SATURDAY NIGHT. THE RAINS AND CLOUDS WILL
KEEP TEMPERATURES LOWER THAN IN THE PAST FEW DAYS.

FCSTID = 38
HRO   66  82  66  84 /  40  40  30  30
LIT   71  89  70  89 /  40  60  30  30
HOT   71  89  70  89 /  40  60  30  30
PBF   73  90  72  90 /  40  60  30  30

.LZK...
AR...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 1:18 PM CDTSevere Thunderstorm WarningLZKBoone, Marion57 min
Jul 12, 2:57 PM CDTSevere Thunderstorm WarningLZKArkansas33 min
Jul 12, 3:56 PM CDTSevere Thunderstorm WarningLZKLogan, Yell34 min
Jul 12, 3:57 PM CDTSevere Thunderstorm WarningLZKLogan, Yell33 min
Jul 12, 4:45 PM CDTSevere Thunderstorm WarningLZKYell45 min
Jul 12, 4:50 PM CDTSevere Thunderstorm WarningLZKWhite40 min
Jul 12, 5:41 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline49 min
Jul 12, 5:52 PM CDTSevere Thunderstorm WarningLZKSaline38 min
Jul 12, 6:08 PM CDTSevere Thunderstorm WarningLZKHot Spring37 min
Jul 12, 6:51 PM CDTSevere Thunderstorm WarningLZKJefferson39 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.